MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. TRUFREEZE PASSIVE VENTING CATHETER

UNITED STATES ENDOSCOPY GROUP, INC. TRUFREEZE PASSIVE VENTING CATHETER
Model Number CO8407030501
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a small linear tear was detected in a patient while undergoing a procedure which included use of trufreeze cryospray therapy.Additional medical intervention was required to treat the patient (chest tube and hospitalization).
 
Additional Manufacturer Narrative
Through follow-up, steris endoscopy learned that the patient was being treated for tracheal stenosis.The linear tear was detected in the patient following three, five second cryotherapy sprays, a steroid injection, and two balloon dilations.A steris product specialist was present during the procedure and advised the doctor to not continue with the cryospray therapy.The doctor elected to continue the procedure and continued the cryospray therapy in another area.The patient's stats dropped (heart rate and o2 levels), and a chest tube was required to be placed to treat the patient.It was reported that the patient stayed overnight at the hospital and was discharged the following day.The instructions for use for the trufreeze system include the following statements, "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely." the log files for the trufreeze system were reviewed and no abnormalities were noted.The steris product specialist offered in-service training on the proper use and operation of the trufreeze system and trufreeze passive venting catheter, however; we are awaiting a response.The lot number of the trufreeze passive venting catheter subject of the reported event was not provided and the device was discarded and could not be returned for evaluation.Without the returned device, the root cause cannot be determined.A follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
It was reported that the patient is doing fine.The steris product specialist completed in-service training on the proper use and operation of the trufreeze system and trufreeze passive venting catheter.No additional issues have been reported.

Brand Name
TRUFREEZE PASSIVE VENTING CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key17958878
Report Number1528319-2023-00042
Device Sequence Number14768360
Product Code GEH
UDI-Device Identifier00724995199289
UDI-Public00724995199289
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCO8407030501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2023
Supplement Date Received by Manufacturer09/24/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown